Category Archives: Chemotherapy

Bone Health in Post – Menopausal Women

Cancer Center New Mexico

Bone is living tissue made up of specialized bone cells, and like the rest of the body, it is constantly being broken down and renewed. Osteoporosis is a decrease in bone mass and bone density (when bone being broken down is faster than being renewed), resulting in an increased risk and/or incidence of fracture. Women […]

Mouth Care Chemotherapy

Mouth Care Chemotherapy

MOUTH CARE Mouth Care Chemotherapy: Mouth care means keeping your teeth, gums and mouth clean. Mouth problems can be caused by the chemotherapy or radiation treatments you are receiving. These problems are not pleasant, but they are common. Mouth problems may begin 5 to 7 days after your treatment. It may last a few days […]

Low White Blood Cells

Cancer Center New Mexico

LOW WHITE BLOOD CELLS White Blood Cells: There are three main types of cells in your blood: white cells, red cells and platelets. White blood cells help your body to fight infections. When there are not enough white blood cells in the blood, you may be at risk of getting an infection more easily, or […]

Nausea and Vomiting

Cancer Center New Mexico

Nausea is  a feeling of sickness in the stomach that may lead to vomiting. Vomiting is the emptying of the stomach contents through the mouth. Nausea and vomiting may be caused by the chemotherapy or radiation treatment you are receiving. They may also be caused by the cancer itself, or other diseases. It is not […]

Hand-Foot Syndrome

Cancer Center Albuquerque

HAND-FOOT SYNDROME Hand-Foot syndrome: Hand-Foot Syndrome, which is also known as Palmar-Plantar Erythrodysesthesia – PPE, is a side effect, which can occur with some chemotherapy. For example, Capecitabine (Xeloda®), 5-Fluorouracil (5FU), continuous-infusion of Doxorubicin, Liposomal Doxorubicin (Caelyx®), Sunitinib (Sutent®) and Sorafenib (Nexavar®) can cause this reaction in some patients. This syndrome is characterized by redness, […]

Hair Loss

Cancer Center New Mexico

Hair Loss during chemotherapy: Not all chemotherapy drugs cause hair loss, but the ones that do are fairly predictable. If your doctor has told you to expect hair loss, this is what usually happens: One and a half weeks after your first treatment, your scalp may become tender. Some people don’t feel this at all, […]

Diarrhea

Cancer Center New Mexico

Diarrhea can be a common side effect of cancer therapy. DIARRHEA and Cancer Patients: There are many reasons why a cancer patient may have diarrhea as some types of cancer grow, they can block the intestines and cause diarrhea. Some types of chemotherapy and radiation treatments to the abdomen can be a cause. It may last […]

Constipation

Cancer Center New Mexico

Many cancer therapies can cause constipation. Constipation and Cancer Patients: There are many reasons why a cancer patient may have constipation, such as: • Some medications, such as pain medications, certain anti-emetics and some types of chemotherapy, can cause constipation. The constipation from narcotic pain relievers occurs in most patients, and should be prevented in […]